Journal of the Japan Veterinary Medical Association
Online ISSN : 2186-0211
Print ISSN : 0446-6454
ISSN-L : 0446-6454
Blood Transfusion Reactions Caused by Incompatibility of DEA 1 System in a Dog
HIROYASU EJIMA[in Japanese][in Japanese][in Japanese][in Japanese][in Japanese]
Author information
JOURNALS FREE ACCESS

1986 Volume 39 Issue 7 Pages 429-432

Details
Abstract

An 8-month-old male Labrador retriever weighing 24 kg was submitted with anorexia and refusal of walking as chief complaints. Anemia of unknown origin was detected and a symptomatic treatment was carried out. Since PCV value was reduced from 20% to 14% at 8 days of treatment, blood was transfused. From the blood examination, babesiosis was diagnosed in this dog.
When babesiosis recurred to the dog, 4, 4, -diazoaminodibenzamidine diaceturate (Ganaseg) was used mainly for the treatment, as well as blood transfusion, which was performed 13 times with the blood from five donors. Adverse effects were noticed when transfusion was conducted 8-10 times again with the blood from donor A. Tachypnea, salivation, emesis, depression, and hemoglobinuria were observed. The blood typing test was carried out to reveal a miss-match of DEA 1.1 in the patient and donor. The antibody produced in the patient serum was identified to be anti DEA-1.1, 2. After that, blood was transfused in good matching and displayed a satisfactory therapeutic effect with no adverse effects.

Information related to the author
© Japan Veterinary Medical Association
Previous article Next article
feedback
Top